MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Catalog Number FLOW-20-PUSH-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The coil spring of the wire guide unraveled at 156.9 cm from the proximal end all the way to the distal tip.There was a portion on the distal tip that has a sharp portion on the tip.There were multiple bends and kinks at 34.5 cm, 81.5 cm, 157.9 cm, 164.5 cm and 254.3 cm.There were portions of the core wire, safety wire, and coil spring that appear to be missing and not provided with the return.Approximately 10 cm of the distal end of wire guide appeared to be missing.Measurement of the diameter of the core wire showed that it was broken along the taper when the device was 0.009" in diameter.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use cautions the user: "during placement and use, care must be taken to avoid cutting, crimping, or damaging components." the instructions for use states the following: "for wire guide removal, grasp the wire with a snare or non-spiked biopsy forceps at least 5 cm from the tip of the wire guide.Pull the wire guide to the tip of the endoscope, not into the endoscope channel." prior to distribution, all flow 20 percutaneous endoscopic gastrostomy sets - push devices are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg), the physician used a cook flow 20 percutaneous endoscopic gastrostomy set - push.In the placement of the gastrostomy tube, at the moment of the traction to externalize [through] the abdominal wall, the guide [wire] frayed.There was no reportable information at this time.Additional information was received on 25-may-2018: a portion of the wire guide detached inside the stomach and was removed with forceps, used for foreign body retrieval.A section of the device did not remain inside the patient's body.The detached portion of the wire guide was removed with forceps due to this occurrence.According to the initial report, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7615135
Report Number1037905-2018-00265
Device Sequence Number2067015
Product Code KNT
UDI-Device Identifier00827002226371
UDI-Public(01)00827002226371(17)181204(10)W4002948
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2018
Device Catalogue NumberFLOW-20-PUSH-S
Device Lot NumberW4002948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-Q150 ENDOSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight80